eISSN: 1896-9151
ISSN: 1734-1922
Archives of Medical Science
Current issue Archive Special issues Subscription
SCImago Journal & Country Rank

 
2/2008
vol. 4
 
Share:
Share:
more
 
 
abstract:

Case report
Transient thyrotoxicosis following prolonged use of gonadotropin-releasing hormone agonist in women with endometriosis – a case report

Akira Nakashima
,
Koji Nakagawa
,
Shirei Ohgi
,
Takashi Horikawa
,
Toshiharu Kamura
,
Hidekazu Saito

Arch Med Sci 2008; 4, 2: 200–203
Online publish date: 2008/06/27
View full text
Get citation
ENW
EndNote
BIB
JabRef, Mendeley
RIS
Papers, Reference Manager, RefWorks, Zotero
AMA
APA
Chicago
Harvard
MLA
Vancouver
 
This paper reports two cases showing transient thyrotoxicosis caused by prolonged use of gonadotropin-releasing hormone (GnRH) agonist. Case 1, a 31-year-old woman, was administered GnRH-agonist (leuprorelin acetate) for treatment of endometriosis. After four months she showed thyroid dysfunction. Case 2, a 43-year-old woman, who was previously diagnosed with chronic thyroiditis, was treated with GnRH-agonist (nafarelin acetate) for her endometriosis. Five months later, her thyroid functions worsened. After discontinuation of the GnRH-agonist, thyroid function of both cases recovered. In selected patients, who are on GnRH-agonist, attention to thyroid function is important.
keywords:

GnRH-agonist, endometriosis, thyroid grand, thyroiditis

Quick links
© 2021 Termedia Sp. z o.o. All rights reserved.
Developed by Bentus.
PayU - płatności internetowe